Missouri, 2006Damaging Wind in Missouri, July 19, 2006
July 19, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 5:15 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 19, 5:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED JUL 19 2006
...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE...
.DISCUSSION...
PREVIOUS DISCUSSION 315 PM.
ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND
SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES.
WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED
ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR
SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN
OZARKS.
EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST
AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS
INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE
EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET.
A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY.
ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER
THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS
WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA
THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE
AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB
TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA.
SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE
RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN
MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE
EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS
STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT.
ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO
THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION
WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING.
INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND
SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY
AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE
INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING
AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES
QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON.
WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN
QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS
TIME.
THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE
WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL
LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS
WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR
NORMAL.
FOSTER
&&
.AVIATION...
FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY
LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL
AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS
NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY.
HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS
THROUGH THURSDAY.
KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS.
WFO SGF
Hazardous weather outlook, Jul 19, 7:51 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT WED JUL 19 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
851 PM CDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE WIND GUSTS OF
70 TO 80 MPH...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL.
AREAS AFFECTED AND TIMING:
MAINLY FOR AREAS EAST OF AN IBERIA TO FORT LEONARD WOOD...TO
HOUSTON...TO WEST PLAINS LINE THROUGH 1 AM.
DISCUSSION:
A LINE OF THUNDERSTORMS ACROSS EAST CENTRAL MISSOURI WILL CONTINUE
TO MOVE SOUTH AND SOUTHWEST TOWARD SOUTH CENTRAL MISSOURI THIS
EVENING. AMPLE INSTABILITY...ALONG WITH A VERY STRONG COLD POOL
DEVELOPING BEHIND THESE STORMS...WILL AID IN THE DEVELOPMENT OF
STRAIGHT LINE WIND DAMAGE ACROSS A PORTION OF CENTRAL AND SOUTH
CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN
REACHING 104 TO 110 DEGREES.
A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A
BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION.
ISOLATED SEVERE STORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR AREAS EAST OF AN ELDON TO
WAYNESVILLE...TO WEST PLAINS LINE THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
JLT
In the hours before
Local storm report, Jul 19, 3:43 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 S ROLLA 37.92N 91.77W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
SAWLocal storm report, Jul 19, 4:23 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S ROLLA 37.89N 91.77W
07/19/2006 E0.88 INCH PHELPS MO STORM CHASER
REPORTED VIA E-SPOTTER
0450 PM HAIL 2 S EDGAR SPRINGS 37.68N 91.87W
07/19/2006 E0.75 INCH PHELPS MO PUBLIC
&&
HATCHLocal storm report, Jul 19, 8:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG SALEM 37.65N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
TREES AND POWERLINES DOWN IN AND AROUND THE CITY.
&&
HATCHLocal storm report, Jul 19, 9:27 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 1 S SALEM 37.63N 91.54W
07/19/2006 DENT MO EMERGENCY MNGR
LARGE TREE AND LIMBS DOWN IN TOWN AND SOUTH OF TOWN.
&&
HATCHThunderstorm Wind, Shannon
- When
- July 19, 9:30 PM CST
- Where
- Shannon County, Eminence
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -91.367
Severe thunderstorm wind gusts downed a few trees and power lines within the city of Eminence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522947.